| Catalog Number |
C-TPNS-4.0-65-REDO |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that the catheter of a redo single lumen tpn catheter set "came apart at the volume sheath".The sheath can be "rotated side to side".No adverse effects to the patient have been reported.Additional information regarding the event has been requested but is unavailable at this time.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Product identifier, rpn.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received on (b)(6)2020.It was reported that the user facility followed their protocols to manage the device and patient's care after the event.Per the user facility's public protocols, it was discovered that the device "may be repaired".This protocol can be found at: https://extranet.Ahsnet.Ca/teams/policydocuments/1/klink/et-klink-ckv-vadit-neonatal-complications-other.Pdf (clinical care topic, page 6).
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: d10, h3.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
Event or Problem Description
Additional Manufacturer Narrative
Investigation evaluation: it was reported that the catheter from a redo single lumen tpn catheter set (part number c-tpns-4.0-65-redo, lot number 9088193) had "glue loose" on the catheter hub that covers the sizing sheath.The catheter had been in use for 2 months prior to the failure and was the problem was discovered during routine care of the line.The catheter was secured using a standard central line dressing as per the facilities policy.The patients activity level was reported as normal movement for the patients age.A review of the complaint history, device history record, instructions for use (ifu) and quality control were conducted during the investigation.The complaint device was not returned for evaluation; therefore no physical examination could be performed.However, a document based investigation evaluation was performed.A review of the device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found 3 related nonconformances in lot 9088193 for inadequate glue bonds, for which the affected parts were scrapped and replaced prior to lot release.No additional complaints associated with this device lot were found.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.The following suggested catheter maintenance is also provided: ¿.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique must be adhered to while using and maintaining catheter.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was not established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information regarding the patient, device, and event was received on 13mar2020.Routine central line care was practiced on the device.The glue became loose on the catheter hub that covers the sizing sheath, causing "friction and shearing pressure on the lumen beneath" as well as a partial separation.The device was in place for two months before the failure occurred.The catheter line was tunneled in the patient.The device was secured to the patient using standard central line dressing.The patient's activity level was described to be normal for their age.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: d10- the complaint device was returned to cook for evaluation.Visual inspection of the returned device noted that the silicone tubing was pulled away from the winged hub.Cook has concluded that the device was manufactured to specification.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description